Alert archive / Massachusetts / Small Craft Advisories in 2015

Small Craft Advisory 151, NWS Boston/Norton, MA

January 22, 2015

NWS Boston/Norton, MA issued this small craft advisory at Jan 22, 2015, 2:36 PM EST. It took effect at Jan 23, 2015, 12:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2015, 2:36 PM EST (19:36 UTC)
In effect from
Jan 23, 2015, 12:00 AM EST
Expired
Jan 23, 2015, 6:54 AM EST
In force
7 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WHUS71 KBOX 221936
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
236 PM EST THU JAN 22 2015

ANZ250-254-230345-
/O.NEW.KBOX.SC.Y.0151.150123T0500Z-150124T0000Z/
/O.NEW.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
236 PM EST THU JAN 22 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM
EST FRIDAY...
...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN
EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING.

* WINDS AND SEAS...SOUTHWEST WINDS TONIGHT 20 TO 25 KT WITH SEAS
  4TO 6 FT. SATURDAY AFTERNOON AND AT NIGHT...WEST WINDS 20 TO
  30 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ255-230345-
/O.NEW.KBOX.SC.Y.0151.150123T0500Z-150123T1200Z/
/O.NEW.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
236 PM EST THU JAN 22 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EST FRIDAY...
...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST
FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN
EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING.

* WINDS AND SEAS...SOUTHWEST WINDS TONIGHT 20 TO 25 KT WITH SEAS 4
  TO 6 FT. SATURDAY AFTERNOON AND AT NIGHT...NORTHWEST WINDS 15
  TO 25 KT WITH GUSTS UP TO 45 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ231>235-237-256-230345-
/O.NEW.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
236 PM EST THU JAN 22 2015

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING.

* WINDS AND SEAS...SOUTHWEST WINDS TONIGHT 20 TO 25 KT WITH SEAS 2
  TO 4 FT ON THE BAYS AND SOUNDS...AND 4 TO 7 FT OFFSHORE.
  SATURDAY AFTERNOON AND AT NIGHT...NORTH WINDS 15 TO 25 KT WITH
  GUSTS UP TO 45 KT. SEAS 4 TO 7 FEET BUT UP TO 10 FT OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
3 follow-up statements
253 
WHUS71 KBOX 230326
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1026 PM EST THU JAN 22 2015


ANZ250-254-231130-
/O.CON.KBOX.SC.Y.0151.150123T0500Z-150124T0000Z/
/O.CON.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1026 PM EST THU JAN 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 45 
  KT. SEAS 13 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ255-231130-
/O.CON.KBOX.SC.Y.0151.150123T0500Z-150123T1200Z/
/O.CON.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1026 PM EST THU JAN 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  45 KT. SEAS 12 TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ231>235-237-256-231130-
/O.CON.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1026 PM EST THU JAN 22 2015

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
150 
WHUS71 KBOX 230906
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
406 AM EST FRI JAN 23 2015

ANZ250-254-231715-
/O.CON.KBOX.SC.Y.0151.000000T0000Z-150124T0000Z/
/O.CON.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
406 AM EST FRI JAN 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ255-231715-
/O.CON.KBOX.SC.Y.0151.000000T0000Z-150123T1200Z/
/O.CON.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
406 AM EST FRI JAN 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ251-231715-
/O.EXA.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
406 AM EST FRI JAN 23 2015

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ231>235-237-256-231715-
/O.CON.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
406 AM EST FRI JAN 23 2015

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
224 
WHUS71 KBOX 231154
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
654 AM EST FRI JAN 23 2015

...STRONG GALE FORCE WIND GUSTS EXPECTED SATURDAY AFTERNOON AND
NIGHT...

ANZ250-254-232000-
/O.CAN.KBOX.SC.Y.0151.000000T0000Z-150124T0000Z/
/O.NEW.KBOX.SC.Y.0152.150123T1200Z-150124T0000Z/
/O.CON.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
654 AM EST FRI JAN 23 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING.

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ255-232000-
/O.CAN.KBOX.SC.Y.0151.000000T0000Z-150123T1200Z/
/O.CON.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
654 AM EST FRI JAN 23 2015

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ231>235-237-251-256-232000-
/O.CON.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
654 AM EST FRI JAN 23 2015

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 12:58 PM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Jan 22, 12:58 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1258 PM EST THU JAN 22 2015

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT AND LAST INTO
FRIDAY.  A COASTAL STORM WILL IMPACT MUCH OF THE REGION SATURDAY
INTO SATURDAY NIGHT...BUT THE RAIN/SNOW LINE AND NORTHWEST EXTENT OF
HEAVY PRECIPITATION REMAINS UNCERTAIN.  DRY AND CHILLY WEATHER
FOLLOWS SUNDAY.  SOME SNOW IS POSSIBLE MONDAY IF LOW PRESSURE TRACKS
CLOSE ENOUGH TO THE COAST...BUT EITHER WAY VERY COLD WEATHER FOLLOWS
TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1 PM UPDATE...

WINDS CONTINUE TO SHIFT MAINLY W OF N...THANKS TO INCREASING PRES
COUPLET AHEAD OF HIGH PRES CENTER. THIS WILL CONTINUE TO ERODE
REMNANT SNOW SHOWERS MOVING OUT OF THE WORCESTER HILLS AND ALLOW
SKIES TO CLEAR TOWARD EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT INTO FRIDAY...

PRECIP SHOULD BE AT AN END BY TONIGHT. SECONDARY SHORTWAVE WILL PUSH
THROUGH ALLOWING FOR CAA TO SPREAD ACROSS THE REGION. THIS SHORTWAVE
MAY KEEP CLOUD AROUND DURING THE FIRST HALF OF THE NIGHT. 850 MB LLJ
WILL ALSO BEING MOVING THROUGH BEHIND THE SHORTWAVE KEEPING WIND
GUSTS UP TO 15-20 MPH. THIS WILL LIMIT ANY RADIATIONAL COOLING
OVERNIGHT SO KEPT TEMPS CLOSE TO GUIDANCE RIGHT NOW. IF CONDITIONS
DECOUPLE THEN TEMPS WILL NEED TO BE DROPPED INTO THE SINGLE DIGITS.

HIGH PRESSURE WILL BUILD INTO THE MID-ATLANTIC ON FRIDAY. THIS WILL
KEEP CONDITIONS DRY AND SKIES MOSTLY CLEAR. TEMPERATURES WILL WARM
NEAR OR ABOVE THE FREEZING MARK.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...

* FAST MOVING COASTAL STORM SAT INTO SAT NIGHT
* RAIN/WET SNOW LINE AND NORTHWEST EXTENT OF HEAVY PRECIP UNCERTAIN
* NARROW BAND OF HEAVY WET SNOW POSSIBLE NEAR AND NORTHWEST OF I-95
* SOME SNOW POSS MON IF LOW TRACKS CLOSE ENOUGH TO OUR REGION
* VERY COLD AIR EXPECTED MON THROUGH WED

DETAILS...

SATURDAY AND SATURDAY NIGHT...

UPPER LEVEL ENERGY WILL MOVE TOWARDS THE GULF OF MEXICO ALONG WITH
ITS ASSOCIATED LOW PRESSURE SYSTEM OVER THE NEXT 36 HOURS.
SHORTWAVE ENERGY IS FAIRLY IMPRESSIVE AND WILL ALLOW THE SYSTEM TO
INTENSIFY AS IT LIFTS NORTHEAST.  IN FACT...THE LOW PRESSURE SYSTEM
SHOULD BECOME A BOMB AS IT MOVES RAPIDLY NORTHEAST AND CROSSES
SOMEWHERE NEAR THE BENCHMARK SATURDAY EVENING.  THERE IS STILL SOME
DISCREPANCY ON WHETHER THE STORM TRACKS A BIT INSIDE OR OUTSIDE THE
BENCHMARK...WHICH WILL HAVE HUGE IMPACTS ON SPECIFIC OUTCOMES.

THIS REMAIN A VERY DIFFICULT AND LOW CONFIDENCE FORECAST.  THE MAIN
ISSUE IS THAT WE DO NOT HAVE A HIGH PRESSURE SYSTEM OVER EASTERN
CANADA...INSTEAD WE HAVE WEAK LOW PRESSURE.  THEREFORE...THERMAL
PROFILES ARE VERY MARGINAL BETWEEN RAIN AND HEAVY WET SNOW.  THE
OTHER PROBLEM IS THAT WITHOUT THE HIGH PRESSURE
SYSTEM...BAROCLINICITY IS LESS THAN WE OFTEN SEE IN MANY WINTER
STORM/S.  THAT MEANS THE NORTHWEST EXTENT OF THE HEAVIER QPF MIGHT
BE MORE LIMITED THEN WE TYPICALLY SEE FOR THE GIVEN
TRACK...ESPECIALLY WITH A PROGRESSIVE PATTERN WITH NOT MUCH
DOWNSTREAM BLOCKING.

1) RISK FOR NARROW BAND OF HEAVY WET SNOW

THERE IS THE RISK FOR A NARROW BAND OF HEAVY WET SNOW.  THE MOST LIKELY
AREA IS NEAR AND NORTHWEST OF I-95 INTO THE WORCESTER HILLS AND
EASTERN CT.  IT WILL PROBABLY BE TOO WARM FOR ANY SIGNIFICANT SNOW
FOR THE FAR SOUTHEAST NEW ENGLAND COAST.  HOWEVER...EVEN THE
SOUTHEAST NEW ENGLAND COAST MAY CHANGE TO SNOW AS STORM EXPLODES AND
COLDER AIR WORKS INTO THE REGION.  OF COURSE...THE TRACK IS NOT SET
IN STONE SO RISK FOR HEAVY SNOW BAND STILL SUBJECT TO SHIFT EAST OR
WEST.

2) TIMING OF PRECIPITATION/PTYPE:

PRECIPITATION LOOKS TO OVERSPREAD THE REGION SATURDAY MORNING FROM
SOUTH TO NORTH.  THE HEAVIEST PRECIPITATION SHOULD FALL FROM SAT
AFTERNOON INTO THE EVENING...BUT SHOULD QUICKLY COME TO AN END
THEREAFTER AS STORM IS QUITE PROGRESSIVE.  PTYPE STILL VERY
DIFFICULT...BUT RIGHT NOW LOOKING AT BULK OF PRECIP TO BE SNOW NEAR
AND NORTHWEST OF I-95 AND RAIN SOUTHEAST OF THAT REGION.
EVEN AREAS SOUTHEAST OF I-95 SHOULD CHANGE TO SNOW AS COLDER AIR
WRAPS INTO THE SYSTEM SAT EVENING.

3) STRONG WINDS ACROSS THE CAPE/ISLANDS:

LOW PRESSURE WILL UNDERGO BOMBOGENESIS AS IT TRACKS NEAR THE
BENCHMARK SATURDAY EVENING.  THE SYSTEM DROPS 40 MB IN 24 HOURS AS
IT WILL BE A SUB 970 MB ONCE IT PULLS AWAY FROM THE BENCHMARK.  IF
WE HAD A LARGE HIGH PRESSURE SYSTEM ACROSS EASTERN CANADA...WE
PROBABLY WOULD BE TALKING ABOUT NEAR HURRICANE FORCE WIND GUSTS
ALONG THE COAST. HOWEVER...THAT IS MISSING IN THIS CASE WHICH WILL
LIMIT WIND POTENTIAL.  NONETHELESS...RAPID PRESSURE FALLS WILL
PROBABLY RESULT IN A PERIOD OF NORTH TO NORTHWEST WIND GUSTS OF 40
TO 55 MPH ACROSS THE CAPE AND ISLANDS.

SUNDAY THROUGH WEDNESDAY...

DRY AND BLUSTERY WEATHER FOLLOWS ON SUNDAY.  LOW PRESSURE MAY BRING
SOME SNOW TO THE REGION MON INTO MON NIGHT...IF THE GFS IS CORRECT.
HOWEVER...ECMWF/GGEM TAKE THE NEXT LOW FURTHER SOUTH KEEPING US
MAINLY DRY.  A LOT OF UNCERTAINTY...BUT REGARDLESS IT SHOULD TURN
VERY COLD TUE AND WED.  HIGH OVER EASTERN CANADA WILL DELIVER
SHALLOW COLD AIR ON NORTH WINDS...SO 850 TEMPS A BIT MISLEADING.
PERHAPS EVEN A PERIOD OF SOME OCEAN EFFECT SNOW SHOWERS FOR THE
SOUTHEAST NEW ENGLAND COAST.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

.SHORT TERM /THROUGH FRIDAY NIGHT/...

THROUGH THIS EVENING...HIGH CONFIDENCE.
A FEW MORE LOWER VFR CLOUDS AND MAYBE ISOLATED MVFR CIGS LINGER
INTO THE EVENING BUT THEN DISSIPATE FROM W-E. EXPECT THAT VFR WILL
DOMINATE. LIGHT N-NW FLOW SHIFTS SOMEWHAT W-SW BY OVERNIGHT.

TOMORROW AND TOMORROW NIGHT...HIGH CONFIDENCE.
VFR. HIGH-MID CLOUDS BUILD FRI NIGHT.

KBOS TAF...HIGH CONFIDENCE IN TAF.

KBDL TAF...HIGH CONFIDENCE IN TAF.

OUTLOOK /FRIDAY NIGHT THROUGH MONDAY/...

FRIDAY NIGHT...HIGH CONFIDENCE IN VFR CONDITIONS FOR MOST OF THE
NIGHT.

SATURDAY AND SATURDAY NIGHT...MODERATE CONFIDENCE.  A PERIOD OF MVFR-
IFR CONDITIONS IN RAIN AND WET SNOW EXPECTED FOR MOST OF THE REGION.
LOWEST CONDITIONS LIKELY ACROSS OUR EASTERN SECTIONS WHERE PRECIP IS
THE HEAVIEST. BULK OF PRECIP PROBABLY RAIN SOUTHEAST OF I-95 AND
SNOW NEAR AND NORTHWEST OF THAT REGION...BUT SUBJECT TO CHANGE.
NORTH TO NORTHWEST WIND GUSTS OF 35 TO 45 KNOTS EXPECTED FOR
CAPE/ISLANDS SAT NIGHT.

SUNDAY...MODERATE TO HIGH CONFIDENCE IN VFR CONDITIONS.  NORTHWEST
WIND GUSTS OF 20 TO 30 KNOTS EXPECTED DURING THE DAYLIGHT HOURS.

MONDAY...LOW CONFIDENCE.  LOWERS CIGS/VSBYS ARE POSSIBLE IN SOME
SNOW BUT ONLY IF LOW PRESSURE TRACKS CLOSE ENOUGH TO SOUTHERN NEW
ENGLAND.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

.SHORT TERM /THROUGH THURSDAY NIGHT/...HIGH CONFIDENCE.

COASTAL LOW WILL DEPART FROM THE REGION TODAY. THIS WILL SWITCH
EASTERLY WINDS TO A MORE NORTHERLY DIRECTION. LIGHT OCEAN EFFECT
SNOW SHOWERS ARE POSSIBLE ESP ACROSS THE EASTERN COASTAL REGIONS.
CAA WILL MOVE OVER THE WATERS TONIGHT AND TOMORROW INCREASING GUSTS
UP TO 20 KTS AND BUILDING SEAS TO NEAR 5 FEET.  MARGINAL SCA
HEADLINES MAY BE NEEDED LATER TONIGHT INTO FRI.

OUTLOOK /FRIDAY NIGHT THROUGH MONDAY/...

FRIDAY NIGHT...HIGH CONFIDENCE THAT WINDS/SEAS REMAIN BELOW SCA
THRESHOLDS.

SATURDAY AND SATURDAY NIGHT... MODERATE TO HIGH CONFIDENCE.  LOW
PRESSURE BOMBS OUT AS IT RAPIDLY MOVES NORTHEAST AND CROSSES NEAR
THE BENCHMARK SAT EVENING.  THIS WILL RESULT IN STRONG GALE FORCE
WIND GUSTS FROM THE NORTH THAN THAN NORTHWEST.  LOW RISK OF BRIEF
STORM FORCE WIND GUSTS ACROSS THE WATERS EAST OF CAPE AND NANTUCKET.
SEAS BUILD CLOSE TO 10 FEET ACROSS THE EASTERN OUTER-WATERS.

SUNDAY...MODERATE TO HIGH CONFIDENCE.  STRONG SCA TO MARGINAL GALE
FORCE WIND GUSTS SUNDAY MORNING WILL DIMINISH SOME BY SUN
AFTERNOON...BUT WILL REMAIN AT SMALL CRAFT LEVELS.

MONDAY...LOW CONFIDENCE.  WILL DEPEND ON WHERE LOW PRESSURE TRACKS
WHICH IS VERY UNCERTAIN AT THIS TIME.

&&

.TIDES/COASTAL FLOODING...
TODAY:
ASTRONOMICAL HIGH TIDE WILL OCCUR TODAY WITH BOS REACHING UP TO
12 FEET AROUND NOON. THE FLOW AT THE SURFACE WILL BE MORE
NORTHERLY SO THE SURGE POTENTIAL WILL BE LOW. HOWEVER CANNOT RULE
OUT THE POTENTIAL FOR MINOR SPLASHOVER ESP AT TYPICAL REGIONS.

SATURDAY INTO SUNDAY:
MAINLY JUST LOOKING AT THIS RISK FOR MINOR COASTAL FLOODING
DURING THE VERY EARLY SUNDAY MORNING HIGH TIDE. AN 11.0 FOOT ASTRO
HIGH TIDE OCCURS IN BOSTON AT 230 AM SUNDAY MORNING. THE STORM IS
VERY PROGRESSIVE AND BY THEN SURFACE WINDS WILL BE FROM THE
NORTHWEST AND SEAS WILL NOT BE BUILT UP AS HIGH AS WE OFTEN SEE
WITH SLOWER COASTAL STORMS. ASTRO TIDES ARE FAIRLY HIGH
THOUGH...SO MAY SEE SOME POCKETS OF MINOR COASTAL FLOODING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK/DUNTEN
NEAR TERM...DOODY
SHORT TERM...DUNTEN
LONG TERM...FRANK
AVIATION...FRANK/DOODY
MARINE...FRANK/DUNTEN
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 22, 4:18 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
418 AM EST THU JAN 22 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-230930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
418 AM EST THU JAN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A COASTAL STORM WILL IMPACT THE REGION SATURDAY INTO SATURDAY
NIGHT...BUT THE RAIN/SNOW LINE AND NORTHWEST EXTENT OF HEAVY
PRECIPITATION REMAINS UNCERTAIN.

THE GREATEST THREAT FOR A NARROW BAND OF HEAVY WET SNOW APPEARS
TO BE NORTHWEST OF THE I-95 CORRIDOR INTO THE WORCESTER HILLS AND
EASTERN CONNECTICUT. TO THE SOUTHEAST OF I-95 IT WILL PROBABLY BE
TOO WARM FOR SIGNIFICANT SNOW AND PORTIONS OF WESTERN
MASSACHUSETTS MAY BE REMOVED FROM THE HEAVIEST PRECIPITATION.
TRACK NOT SET IN STONE...SO THE RISK FOR THIS NARROW BAND OF HEAVY
WET SNOW MAY SHIFT EAST OF WEST. "IF" HEAVY WET SNOW DOES COME TO
FRUITION FOR A PORTION OF THE REGION...THERE WOULD BE THE RISK FOR
SOME DOWNED TREE LIMBS/ISOLATED POWER OUTAGES.

A WIND ADVISORY MAY BE NEEDED FOR THE CAPE AND ISLANDS SATURDAY
NIGHT.

FINALLY...MINOR COASTAL FLOODING IS POSSIBLE DURING THE VERY
EARLY SUNDAY MORNING HIGH TIDE ALONG THE EASTERN MA COAST BUT
SIGNIFICANT COASTAL FLOODING IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-230930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
418 AM EST THU JAN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS HIGH PROBABILITY FOR GALE FORCE NORTH TO NORTHWEST WIND
GUSTS SATURDAY NIGHT INTO EARLY SUNDAY MORNING. THERE IS A LOW
PROBABILITY FOR A BRIEF PERIOD OF STORM FORCE WIND GUSTS ACROSS
THE EASTERN WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 2:33 PM ESTWinter Storm WatchBOXEssex, Hampden, Middlesex, Norfolk, Worcester25 hr
Jan 22, 2:36 PM ESTGale WatchBOX21 hr
Jan 22, 12:47 AM ESTSpecial Weather StatementBOXNewport58 min

Nearby

Small Craft Advisories in Massachusetts, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.